Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 160, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 3, 2015, 7:16 PM EDT for Elk County, McKean County, Pennsylvania. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2015, 7:16 PM EDT (23:16 UTC)
- Expired
- Aug 3, 2015, 8:30 PM EDT
- In force
- 74 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Elk County, PA, McKean County, PA
The radar
The State College radar (KCCX), 92 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 6:24 PM EDT, 52 minutes earlier.
Area forecast discussion, Aug 3, 6:24 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 624 PM EDT MON AUG 3 2015 .SYNOPSIS... A COLD FRONT WILL PUSH SOUTHEAST AND THROUGH THE STATE THIS EVENING AND OVERNIGHT. HIGH PRESSURE WILL DOMINATE THE MIDWEEK BEFORE UNSETTLED CONDITIONS RETURN FOR THURSDAY AND FRIDAY AS A SLOW MOVING FRONT MOVES BACK INTO THE REGION. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... 6PM UPDATE... RELATIVELY STABLE AIR DEVELOPED OVER MOST OF THE FORECAST AREA THIS AFTERNOON EFFECTIVELY CAPPING CONVECTION AHEAD OF THE ADVANCING WEAK COLD FRONT. THE ATMOSPHERE HAS RECOVERED OVER SWRN PA WHERE THE MOST ACTIVE STORMS ARE IN PROGRESS AS OF 6 PM. THE HRRR TRACKS THESE STORMS EAST THROUGH THE SOUTH CENTRAL MOUNTAINS...WHILE KEEPING MORE SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AND AFFECTING THE REGION INTO THE WEE HOURS OF TUESDAY MORNING. CONFIDENCE IS LOW ON THE ADDITIONAL CONVECTION DEVELOPMENT AS WE TYPICALLY SEE IT BECOME MORE STABLE AFTER WE LOSE THE SOLAR HEATING. ALTHOUGH THE SPC DAY ONE OUTLOOK KEEPS THE SLIGHT RISK OVER ALMOST ALL OF CENTRAL PA...HAVE DOWNPLAYED THE POTENTIAL FOR STRONG STORMS GIVEN THE MARGINAL INSTABILITY AND APPROACHING NIGHTFALL. LOWS EARLY TUESDAY WILL RANGE FROM THE MID 50S IN THE NW TO MID 60S OVER THE SOUTHEAST. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... A RATHER STRONG UPPER TROUGH AND SECONDARY CFRONT WILL BE DIVING SE FROM THE UPPER GLAKES REGION. ALTHOUGH THE LLVL ENVIRONMENT WILL BE DRIER AND SLIGHTLY COOLER IN THE WAKE OF MONDAY NIGHT/S CFROPA...STG FORCING BENEATH THE L.E. REGION OF A 95 KT JET WILL LIKELY SPARK AT LEAST ISOLATED TO SCATTERED TSRA ACROSS THE CENTRAL AND NRN MTNS. MAX TEMPS WILL VARY FROM THE 70S ACROSS THE NW HALF OF THE CWA...TO THE 80S IN THE SE HALF. CLOSE TO NORMAL FOR LATE SUMMER. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... THE UPPER LOW OVER NORTHERN QUEBEC SHOULD CONTINUE TO DRIFT TO THE NORTHEAST AND ZONAL TO SLIGHTLY NORTHWEST FLOW IS EXPECTED TO FOLLOW AS A QUASI-STATIONARY BOUNDARY HANGS OUT JUST TO THE SOUTH OF THE STATE. UNCERTAINTY REMAINS IN THE PLACEMENT OF THE BOUNDARY SO WILL KEEP SOME POP IN THE SRN PART OF THE STATE...BUT MOST LOCATIONS WILL BE DRY UNTIL THURSDAY INTO THURSDAY NIGHT. THEN A STACKED LOW WILL SLIDE EASTWARD FROM THE MID MISSISSIPPI VALLEY AND MAY MAKE A MORE-OR- LESS CONSTANT RAIN INSTEAD OF SHOWERY/CONVECTIVE PRECIP. THE UPPER LEVEL LOW WILL FINALLY MOVE OFF LATE NEXT WEEKEND WHICH WILL BE A HERALD FOR QUIETER WEATHER. TEMPERATURES SHOULD TREND COOLER LATER IN THE WEEK BEFORE WARMING UP INTO NEXT WEEK. && .AVIATION /22Z MONDAY THROUGH SATURDAY/... AN APPROACHING COLD FRONT AND PRECEDING SFC/LEE TROUGH OVER THE SUSQ VALLEY WILL ACT AS TWO AREAS OF FOCUS FOR LATE AFTERNOON/EVENING SHRA TSRA WITH SCT/BRIEF MVFR CIGS AND VSBYS. A FEW OF THE STORMS MAY BE STRONG TO SEVERE...WITH VERY BRIEF IFR VSBY IN +RA AND HIGHLY-LOCALIZED WESTERLY SFC WIND GUSTS AOA 40KTS. WILL CONTINUE TO USE -SHRA WITH VCTS BTWN 20-22Z TO SHOW TSTM IMPACT RISK AT ALL TERMINALS. OUTLOOK... TUE...VFR. ISOLD-SCT P.M. SHRA/TSRA CENTRAL AND NRN PENN. WED...VFR. NO SIG WX. THU-FRI...VFR/MVFR WITH RAIN PSBL AS LOW PRES TRACKS SOUTH OF CENTRAL PA. SAT...VFR WITH A LOW CHC OF MVFR IN ISOLATED AFTERNOON SHRA. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE/LAMBERT NEAR TERM...LA CORTE/LAMBERT SHORT TERM...LAMBERT LONG TERM...DANGELO/CERU AVIATION...STEINBUGL
Hazardous weather outlook, Aug 3, 4:07 AM EDT, 15 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 407 AM EDT MON AUG 3 2015 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-040815- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 407 AM EDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AS A COLD FRONT MOVES THROUGH THE AREA. THE THREAT OF WIND DAMAGE IS GREATER THAN THE THREAT FOR LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:57 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 78 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.